Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 4, 2018, 3:02 AM CDT for Coffee County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 4, 2018, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
387
WWUS82 KTAE 040802
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
302 AM CDT WED APR 4 2018
ALZ065-040830-
Coffee AL-
302 AM CDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 330
AM CDT...
At 301 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elba, moving east at 40 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Pine Level, Mixons Crossroads,
Carl Folsom A/p, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Woodland
Grove Church, Jack, Java, Chestnut Grove and Victoria.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3139 8579 3141 8620
TIME...MOT...LOC 0801Z 283DEG 35KT 3150 8609
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:12 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 4, 2:12 AM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 AM EDT Wed Apr 4 2018
.NEAR TERM [Through Today]...
The main concern for today is the potential for a few strong to
borderline severe storms across the area as a cold front moves
through. The 06z analysis shows a squall line stretching from
southeastern Louisiana northeastward through Alabama. Overall, this
line has been gradually weakening through the night as the stronger
upper level dynamics lift north of the area and instability becomes
more marginal to its east. Expect this line to move through our
forecast area during the morning through early afternoon hours while
continuing to gradually weaken with time. If any severe weather
occurs at all, it is most likely across portions of southeast
Alabama and the Florida panhandle through the mid-morning hours, but
even there, conditions look pretty marginal. An isolated damaging
wind gust is the main threat. Behind the front, breezy northwest
winds are expected. High temperatures are expected to be mainly in
the upper 60s to mid 70s across the area.
.SHORT TERM [Tonight Through Friday]...
In the wake of the cold front, the area will briefly see cooler
than normal conditions, with morning lows in the 40s and daytime
max temperatures in the 70s. Skies will be mostly clear and winds
will be light and from the north.
.LONG TERM [Friday Night Through Wednesday]...
Another frontal system will euphoric the area this weekend and we
expect to see a bit more rain from this system- around one to two
inches mostly falling Saturday and Saturday night. Instability is
currently forecast to be on the lower side with this system, less
than 700 J/kg, so we expect mostly showers with isolated
thunderstorms at this time. This weekend and next week, the area
will see highs in the upper 70s and lows mostly in the 50s, which
is about normal for this time of year.
&&
.AVIATION [Through 06Z Thursday]...
Low clouds or areas of fog are expected to result in IFR
conditions around TLH, ECP, and VLD early this morning. Elsewhere,
MVFR ceilings are expected ahead of an approaching cold front.
SHRA and TSRA are expected to be near DHN and ECP between 10-12z
and then progress eastward through the area, clearing VLD after
18z. Expect VFR conditions to return to all sites after the
frontal passage with NW winds gusting near 18 knots at times.
&&
.MARINE...
A brief round of advisory conditions is expected tonight as wind
speeds increase this afternoon and evening in the wake of a cold
front. Northern winds will peak at around 20 knots and seas will
build to 4 to 6 feet offshore as a result. Winds and seas will
lower by Thursday evening.
&&
.FIRE WEATHER...
A cold front will move through the region today bringing showers and
thunderstorms. In the wake of the cold front, a much drier airmass
will arrive on Thursday with relative humidity values near critical
levels. However, red flag conditions are not anticipated. The
airmass will begin moistening on Friday ahead of the next storm
system, which should bring increasing rain chances Saturday.
&&
.HYDROLOGY...
Rainfall totals from today's storms are expected to be half an
inch or less. These totals will not cause rapid rises along area
rivers or flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 44 73 47 79 / 80 0 0 0 0
Panama City 71 48 70 55 73 / 80 0 0 0 0
Dothan 68 42 71 49 78 / 70 0 0 0 0
Albany 69 42 71 49 78 / 90 0 0 0 0
Valdosta 75 42 73 47 80 / 80 0 0 0 0
Cross City 76 45 75 50 80 / 50 10 0 0 0
Apalachicola 72 46 70 52 74 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 PM this evening to 11 AM EDT
Thursday for Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...NguyenIn the hours before
Special weather statement, Apr 4, 3:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
302 AM CDT WED APR 4 2018
ALZ065-040830-
Coffee AL-
302 AM CDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 330
AM CDT...
At 301 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elba, moving east at 40 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Pine Level, Mixons Crossroads,
Carl Folsom A/p, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Woodland
Grove Church, Jack, Java, Chestnut Grove and Victoria.
LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
3162 8615 3162 8579 3139 8579 3141 8620
TIME...MOT...LOC 0801Z 283DEG 35KT 3150 8609
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:18 AM CDT | Small Craft Advisory | TAE | 32 hr | |
| Apr 4, 4:17 AM CDT | Special Weather Statement | TAE | Holmes, Walton | 43 min |
| Apr 4, 4:46 AM CDT | Special Marine Warning | TAE | 119 min | |
| Apr 4, 5:01 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 44 min |
| Apr 4, 5:37 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 53 min |
| Apr 4, 3:27 AM CDT | Special Weather Statement | TAE | Coffee, Dale | 48 min |
| Apr 4, 3:49 AM CDT | Special Weather Statement | TAE | Geneva | 26 min |
| Apr 4, 4:34 AM CDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.